Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 1, 2001, 3:21 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 1, 2001, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 010824 SVRNEW LAC051-057-109-010915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 321 AM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER JEFFERSON PARISH IN SOUTHEAST LOUISIANA LOWER LAFOURCHE PARISH IN SOUTHEAST LOUISIANA LOWER TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 415 AM CDT * AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF LEEVILLE...MOVING EAST AT 25 MPH. PORT FOURCHON...LEEVILLE AND GRAND ISLE ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. A SPECIAL MARINE WARNING IS ALSO IN EFFECT FOR THE ADJACENT COASTAL WATERS UNTIL 5 AM CDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WzEATHER SERVICE FORECAST OFFICE. LAT...LON 2924 9049 2906 9044 2919 8971 2937 8984
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:20 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, May 31, 9:20 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 920 PM CDT THU MAY 31 2001 WILL UPDATE THE ZONES FOR TONIGHT. THE CURRENT ACTIVITY OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DIMINISH SLOWLY FOR THE NEXT FEW HOURS. ACTIVITY AFTER MIDNIGHT WILL INCREASE IN SOME AREAS TO 30 TO 40 PERCENT AND IN SOME AREAS WILL DECREASE THE SAME. VORT MAX...MID AND UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST. SURFACE FRONT MOVING INTO NORTHWEST LOUISIANA WILL CONTINUE SLOWLY SOUTHEAST AND SHOULD BE ACROSS SOUTHEAST LOUISIANA COAST ABOUT THIS TIME TOMORROW. ALL OF THE MODELS CONTINUE TO DRY OUT FROM THE NORTHWEST ONCE THE 7H TROUGH MOVES TO THE EAST OF THE STATE. FORECAST TEMPERATURES LOOK GOOD. DO NOT EXPECT HEAVY PCPN FOR THE REMAINDER OF TONIGHT. .NEW...NONE LA...NONE. MS...NONE. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:21 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 54 min |
| Jun 1, 4:40 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.